Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 117, NWS Wilmington, NC

July 10, 2012New Hanover County, North Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at Jul 10, 2012, 4:06 PM EDT for New Hanover County, North Carolina. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 10, 2012, 4:06 PM EDT (20:06 UTC)
Expired
Jul 10, 2012, 4:30 PM EDT
In force
24 min
Issued by
NWS Wilmington, NC
Area
Storm-based polygon

County New Hanover County, NC

The radar

The Wilmington radar (KLTX), 52 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 8.1 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2012-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 554 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2012-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
554 J/kg
Mixed-layer CIN
-87 J/kg
Mixed-layer LCL
977 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

991 
WUUS52 KILM 102006
SVRILM
NCC129-102030-
/O.NEW.KILM.SV.W.0117.120710T2006Z-120710T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
406 PM EDT TUE JUL 10 2012

THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN NEW HANOVER COUNTY IN SOUTHEAST NORTH CAROLINA

* UNTIL 430 PM EDT

* AT 405 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR SILVER LAKE...OR NEAR
  WILMINGTON...AND MOVING EAST AT 10 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
   MASONBORO...
   SEAGATE...

MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES
IN THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS.

&&

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3409 7786 3408 7786 3406 7787 3407 7793
      3413 7794 3422 7794 3422 7780
TIME...MOT...LOC 2006Z 272DEG 8KT 3414 7790

$$

15
2 follow-up statements
158 
WWUS52 KILM 102022
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
422 PM EDT TUE JUL 10 2012

NCC129-102030-
/O.CON.KILM.SV.W.0117.000000T0000Z-120710T2030Z/
NEW HANOVER NC-
422 PM EDT TUE JUL 10 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR SOUTHERN NEW HANOVER COUNTY...

AT 421 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR MYRTLE GROVE...OR 6
MILES SOUTHEAST OF WILMINGTON...MOVING EAST AT 10 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3409 7786 3408 7786 3406 7787 3406 7788
      3407 7793 3413 7794 3419 7792 3420 7782
TIME...MOT...LOC 2022Z 272DEG 8KT 3414 7786

$$

15
288 
WWUS52 KILM 102027
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
427 PM EDT TUE JUL 10 2012

NCC129-102038-
/O.EXP.KILM.SV.W.0117.000000T0000Z-120710T2030Z/
NEW HANOVER NC-
427 PM EDT TUE JUL 10 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN NEW HANOVER COUNTY
WILL EXPIRE AT 430 PM EDT...

AT 425 PM EDT...THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING
HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE WARNING WAS ALLOWED
TO EXPIRE.

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3409 7786 3408 7786 3406 7787 3406 7788
      3407 7793 3413 7794 3419 7792 3420 7782
TIME...MOT...LOC 2028Z 272DEG 8KT 3414 7784

$$

15

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 2:09 PM EDT, 1 hour 57 minutes earlier.

Area forecast discussion, Jul 10, 2:09 PM EDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
209 PM EDT TUE JUL 10 2012

.SYNOPSIS...
AN UNSTABLE AND MOIST AIR MASS ACROSS THE REGION WILL LEAD TO
SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND TONIGHT...WITH
PERIODS OF HEAVY RAINFALL POSSIBLE. BUILDING BERMUDA HIGH
PRESSURE LATER IN THE WEEK WILL BRING SLIGHTLY DRIER CONDITIONS
FRIDAY INTO THE WEEKEND...ACCOMPANIED BY SEASONAL TEMPERATURES.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 2:00 PM TUESDAY...CONVECTION ALREADY UNDERWAY...DUMPING STOUT
BUCKETS OF H20 ALONG THE SEA BREEZE FRONT WEDGED ALONG THE COASTAL
ZONES. HIGH PRECIPITABLE WATER AND WEAK STEERING WIND WILL SUSTAIN
A THREAT OF LOCALIZED FLOODING. THE STRONGER STORMS SO FAR HAVE
PRODUCED 35 MPH WIND GUSTS AND LIMITED VISIBILITIES IN HEAVY RAIN.

A TSTM WATCH CANNOT BE RULED OUT LATER TODAY...PERHAPS WEST OR SW
OF THE AREA INITIALLY WHERE STRONGER HEATING AND INSTABILITY SIT.
SHORT-WAVE ENERGY EXITING THE NC MOUNTAINS LATER THIS AFTERNOON
MAY ORGANIZE THE CONVECTION INTO A LARGER CONVECTIVE CONGLOMERATE
MOVING ACROSS THE FORECAST AREA SOMETIME THIS EVENING EITHER SIDE
OF 900 PM. HAVE MAINTAINED A TRANSITION TO LIKELY POP VALUES TNGT.

STORM MOTION GENERALLY FROM 260 AT AROUND 15 MPH ACROSS NC BUT A
MUCH MORE SLUGGISH MOTION OVER THE SC INTERIOR...10 MPH OR LESS.
THUS IT SEEMS THE BETTER THREAT OF LOCALIZED FLOODING WILL RESIDE
ACROSS OUR SC ZONES.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
AS OF 2:00 PM TUESDAY...SUBTLE EAST COAST TROUGH WILL SLOWLY GIVE WAY TO
BUILDING HEIGHTS THROUGH THE PERIOD AS A WEAK FRONT MEANDERS ALONG
THE AREA. WITH THE FORCING MECHANISMS BECOMING MORE DIFFUSE...THE
FRONT LOSING MOST OF ITS DEFINITION AND SUBTLE RIDGING AT THE MID
LEVELS WITH THE BUILDING RIDGE...WILL SHOW A TREND OF SLOWLY
DECREASING POPS ESPECIALLY THURSDAY AFTERNOON AND EVENING. WEDNESDAY
STILL LOOKS WET WITH THE FRONT LYING EAST TO WEST. TEMPERATURE
GUIDANCE HAS TRENDED TOWARD BETTER BUT WILL CONTINUE TO LEAN TOWARD
THE GFS/MAV NUMBERS.

 &&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
 AS OF 2:00 PM TUESDAY...A VERY DIFFUSE FRONT WILL REMAIN ACROSS THE
AREA FRIDAY AND SATURDAY WARRANTING THE CONTINUATION OF POPS.
500MB RIDGE CONTINUES TO BUILD INTO THE AREA LATE IN THE WEEKEND
INTO EARLY NEXT WEEK BUT NOT TO THE EXTENT AS THE PREVIOUS HEAT
WAVE PRODUCER. POPS TREND DOWN AND WILL BE CONFINED TO MORE
PIEDMONT TROUGH FAVORED AREAS AND ISOLATED SEA BREEZE ACTIVITY.
TEMPERATURES WILL TREND TO NEAR NORMAL TO A FEW DEGREES ABOVE BY
THE END OF THE PERIOD.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
AS OF 18Z...AIRMASS READY TO UNLOAD ANOTHER ROUND OF CONVECTION.
MODERATE TO HIGH CONFIDENCE WE WILL SEE SCATTERED TO POSSIBLY
NUMEROUS CONVECTION THIS AFTERNOON. THE BEST CHANCE FOR STORMS WOULD
SEEM TO BE OVER THE SOUTHERN HALF OF THE CWA...AND ALONG THE SEA
BREEZE. TSTMS COULD FIRE ANYWHERE GIVEN THE HIGH PWATS AND WEAK TO
MODERATE OMEGA. SOME STORMS COULD HAVE HEAVY RAIN AND FREQUENT
LIGHTNING...ALONG WITH BRIEF GUSTY WINDS. IFR CONDITIONS ARE
POSSIBLE...BUT ONLY BRIEFLY. TONIGHT...CONVECTION WILL CONTINUE WELL
INTO THE EVENING...SLOWLY DIMINISHING AROUND MIDNIGHT. SOME
FOG/STRATUS IS POSSIBLE AGAIN TOWARD SUNRISE. WEDNESDAY...MORE OF
THE SAME WITH CONVECTION EXPECTED TO REFIRE BY EARLY AFTERNOON.

EXTENDED OUTLOOK...A CHANCE OF THUNDERSTORMS EACH DAY...MAINLY IN
THE AFTERNOON AND EVENING. OTHERWISE EXPECT VFR.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 2:00 PM TUESDAY...S-SW WINDS WILL PREVAIL OUTSIDE OF TSTMS AS
BERMUDA HIGH PRESSURE HOLDS OFFSHORE WITH LOWER PRESSURE INLAND.
PRIMARY THREAT THROUGH TONIGHT WILL BE THE TENDENCY FOR TSTMS TO
DRIFT E OVER THE INSHORE WATERS. THIS WILL LEAD TO ERRATIC AND
POTENTIALLY STRONG WIND GUSTS AND DANGEROUS CLOUD TO SEA LIGHTNING
STRIKES. MARINERS ARE ENCOURAGED TO CONSULT RADAR TRENDS BEFORE
HEADING OUT TO AVOID A WEATHER DISASTER. SEAS WILL LIKELY HOLD AT
4 FEET OR LESS OUTSIDE OF TSTMS...IN A MIX OF 2-3 FOOT SSW WIND-
WAVES AND 1-2 FOOT SE WAVES EVERY 8-9 SECONDS. MARINE WARNINGS
MAY BE NEEDED LATER TODAY AND TONIGHT FOR STRONG TSTMS.

SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
AS OF 2:00 PM TUESDAY...SOUTHWEST FLOW WILL PREVAIL ACROSS THE WATERS
WEDNESDAY. THURSDAY MORNING WILL BE A TRANSITION PERIOD AS THE FRONT
TAKES MORE OF A COASTAL TROUGH CONFIGURATION TURNING THE WINDS TO
MORE SOUTHEAST. THE GRADIENT WEAKENS AS WELL WITH WINDS TEN KNOTS OR
LESS DOWN FROM 10-15 KNOTS WITH THE SOUTHWEST FLOW. SEAS FOLLOW THE
WIND FIELDS ON A DOWNWARD TREND WITH 2-3 FEET.

LONG TERM /FRIDAY THROUGH SUNDAY/...
AS OF 2:00 PM TUESDAY...NO DEVIATION FROM A TYPICAL SUMMERTIME
PATTERN FOR THE MARINE COMMUNITY FOR THE WEEKEND. BERMUDA HIGH
PRESSURE WILL BE THE PRIMARY FEATURE WITH THE SOUTHEASTERLY FLOW
BEING ENHANCED EACH AFTERNOON BY THE PIEDMONT TROUGH AND SEA
BREEZE. COULD SEE A BIT MORE VEERING LATE IN THE PERIOD A FURTHER
ENHANCEMENT OF THE PATTERN BUT LOWER CONFIDENCE IN THIS OCCURRING.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...NONE.

&&

SYNOPSIS...SHK
NEAR TERM...MJC
SHORT TERM...SHK
LONG TERM...SHK
AVIATION...DL
Hazardous weather outlook, Jul 10, 5:21 AM EDT, 10 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
521 AM EDT TUE JUL 10 2012

NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-053-111000-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND NEW HANOVER-
INLAND BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
INLAND HORRY-
521 AM EDT TUE JUL 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED TO WIDESPREAD SHOWERS AND THUNDERSTORMS WILL AFFECT THE
AREA THROUGH TONIGHT. ANY OF THE STRONGER CONVECTION WILL HAVE THE
POTENTIAL TO PRODUCE 25 TO 40 MPH WIND GUSTS. POTENTIAL RAINFALL
AMOUNTS THROUGH DAYBREAK WEDNESDAY WILL RANGE BETWEEN 0.50 TO
1.25 INCHES...WITH HIGHER AMOUNTS POSSIBLE FROM CONVECTION THAT
CONTINUALLY MOVES ACROSS THE SAME LOCATIONS. THIS MAY LEAD TO
LOCALIZED FLOODING AND PONDING OF WATER.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

FOR WEDNESDAY...
THUNDERSTORMS WILL AGAIN AFFECT THE AREA AND PRODUCE ADDITIONAL
RAINFALL AMOUNTS THAT COULD LEAD TO POSSIBLE FLOODING AND PONDING
OF WATER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

SCZ039-055-056-111000-
WILLIAMSBURG-INLAND GEORGETOWN-COASTAL GEORGETOWN-
521 AM EDT TUE JUL 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS WILL AFFECT THE AREA THROUGH
TONIGHT. ANY OF THE STRONGER CONVECTION WILL HAVE THE POTENTIAL TO
PRODUCE 25 TO 40 MPH WIND GUSTS. POTENTIAL RAINFALL AMOUNTS
THROUGH DAYBREAK WEDNESDAY WILL RANGE BETWEEN 0.25 TO 1.00 INCH...
WITH HIGHER AMOUNTS POSSIBLE FROM CONVECTION THAT CONTINUALLY
MOVES ACROSS THE SAME LOCATIONS. THIS MAY LEAD TO LOCALIZED FLOODING
AND PONDING OF WATER.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

FOR WEDNESDAY...
THUNDERSTORMS WILL AGAIN AFFECT THE AREA AND PRODUCE ADDITIONAL
RAINFALL AMOUNTS THAT COULD LEAD TO POSSIBLE FLOODING AND PONDING
OF WATER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ106-108-110-SCZ054-111000-
COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK-COASTAL HORRY-
521 AM EDT TUE JUL 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED TO WIDESPREAD SHOWERS AND THUNDERSTORMS WILL AFFECT THE
AREA THROUGH TONIGHT. ANY OF THE STRONGER CONVECTION WILL HAVE THE
POTENTIAL TO PRODUCE 25 TO 40 MPH WIND GUSTS. POTENTIAL RAINFALL
AMOUNTS THROUGH DAYBREAK WEDNESDAY WILL RANGE BETWEEN 0.50 TO
1.25 INCHES...WITH HIGHER AMOUNTS POSSIBLE FROM CONVECTION THAT
CONTINUALLY MOVES ACROSS THE SAME LOCATIONS. THIS MAY LEAD TO
LOCALIZED FLOODING AND PONDING OF WATER.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

FOR WEDNESDAY...
THUNDERSTORMS WILL AGAIN AFFECT THE AREA AND PRODUCE ADDITIONAL
RAINFALL AMOUNTS THAT COULD LEAD TO POSSIBLE FLOODING AND PONDING
OF WATER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ250-252-254-111000-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
521 AM EDT TUE JUL 10 2012

...SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL NOON EDT TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT EXERCISE CAUTION.

CONVECTION WILL OCCASIONALLY MOVE OFF THE MAINLAND THROUGH
TONIGHT. THE STRONGER ACTIVITY COULD PRODUCE 25 TO 35 KT WIND
GUSTS...NEAR 0 VISIBILITY IN SQUALLS...AND OCCASIONAL TO FREQUENT
CLOUD TO WATER LIGHTNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ256-111000-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
521 AM EDT TUE JUL 10 2012

...SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL NOON EDT TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT EXERCISE CAUTION.

CONVECTION WILL OCCASIONALLY MOVE OFF THE MAINLAND THROUGH
TONIGHT. THE STRONGER ACTIVITY COULD PRODUCE 25 TO 35 KT WIND
GUSTS...NEAR 0 VISIBILITY IN SQUALLS...AND OCCASIONAL TO FREQUENT
CLOUD TO WATER LIGHTNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DOUGH

In the hours before

Special weather statement, Jul 10, 2:20 PM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
220 PM EDT TUE JUL 10 2012

NCZ107-108-101915-
COASTAL NEW HANOVER-INLAND NEW HANOVER-
220 PM EDT TUE JUL 10 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS NEW HANOVER COUNTY THROUGH
315 PM EDT...

AT 220 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
MYRTLE GROVE...OR ABOUT 5 MILES NORTH OF CAROLINA BEACH...MOVING
NORTHEAST AT 15 MPH.

SOME LOCATIONS IMPACTED INCLUDE MASONBORO...MYRTLE GROVE...SEAGATE...
SILVER LAKE AND WRIGHTSVILLE BEACH.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3416 7783 3410 7785 3406 7788 3412 7794
      3425 7786 3421 7778
TIME...MOT...LOC 1820Z 205DEG 11KT 3412 7787

ZOUZIAS
Special weather statement, Jul 10, 2:56 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
256 PM EDT TUE JUL 10 2012

SCZ039-055-102000-
INLAND GEORGETOWN-WILLIAMSBURG-
256 PM EDT TUE JUL 10 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS GEORGETOWN AND WILLIAMSBURG
COUNTIES THROUGH 400 PM EDT...

AT 254 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM
MORRISVILLE TO NESMITH TO INDIANTOWN...MOVING NORTHEAST AT 20 MPH.

SOME LOCATIONS IMPACTED INCLUDE HEMINGWAY...HENRY...INDIANTOWN...
MORRISVILLE...NESMITH...RHEMS AND STUCKEY.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3371 7968 3379 7954 3378 7951 3378 7945
      3360 7926 3352 7956
TIME...MOT...LOC 1854Z 234DEG 25KT 3368 7947

ZOUZIAS
Special weather statement, Jul 10, 3:03 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
303 PM EDT TUE JUL 10 2012

SCZ055-102000-
INLAND GEORGETOWN-
303 PM EDT TUE JUL 10 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS GEORGETOWN COUNTY THROUGH
400 PM EDT...

AT 303 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
GRAVES...OR ABOUT 6 MILES WEST OF GEORGETOWN...MOVING NORTH AT 5 MPH.

SOME LOCATIONS IMPACTED INCLUDE GRAVES...OATLAND AND SAMPIT.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
FREQUENT CLOUD TO GROUND LIGHTNING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3338 7952 3355 7940 3348 7927 3344 7928
      3340 7933 3332 7938
TIME...MOT...LOC 1903Z 197DEG 3KT 3340 7939

ZOUZIAS
Special weather statement, Jul 10, 3:27 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
327 PM EDT TUE JUL 10 2012

NCZ105>107-102030-
COASTAL PENDER-INLAND NEW HANOVER-INLAND PENDER-
327 PM EDT TUE JUL 10 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS NEW HANOVER AND PENDER
COUNTIES THROUGH 430 PM EDT...

AT 328 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
WRIGHTSBORO...OR ABOUT 6 MILES NORTH OF LELAND...MOVING
EAST...NORTHEAST AT 10 MPH.

SOME LOCATIONS IMPACTED INCLUDE ASHTON...CASTLE HAYNE...EDGECOMB...
HAMPSTEAD...MOORETOWN...ROCKY POINT...SCOTTS HILL...SURF CITY...
TOPSAIL...TOPSAIL BEACH...WOODSIDE AND WRIGHTSBORO.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3438 7760 3435 7764 3426 7798 3431 7801
      3432 7800 3432 7802 3442 7807 3458 7763
      3449 7757 3448 7757 3447 7756 3443 7753
TIME...MOT...LOC 1928Z 271DEG 10KT 3433 7796

15
Special weather statement, Jul 10, 3:44 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
344 PM EDT TUE JUL 10 2012

SCZ039-055-056-102045-
COASTAL GEORGETOWN-INLAND GEORGETOWN-WILLIAMSBURG-
344 PM EDT TUE JUL 10 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS GEORGETOWN AND WILLIAMSBURG
COUNTIES THROUGH 445 PM EDT...

AT 343 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 7 MILES
WEST OF LAMBERT...OR ABOUT 16 MILES SOUTHEAST OF SAINT
STEPHEN...MOVING NORTHEAST AT 20 MPH. OTHER STRONG STORMS WILL MOVE
INTO WILLIAMSBURG AND GEORGETOWN COUNTIES FROM THE SOUTHWEST.

SOME LOCATIONS IMPACTED INCLUDE GEORGETOWN...KINGSTREE...ANDREWS...
CADES...EARLE...GOURDIN...GRAVES...HEBRON...HEBRON CROSSROADS...
JACKSON...LAMBERT AND LITCHFIELD BEACH.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING.

HEAVY RAINFALL AND MINOR FLOODING.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3316 7937 3323 7946 3329 7966 3340 7986
      3344 7988 3349 7997 3350 8003 3352 8008
      3386 7989 3346 7910 3338 7914 3323 7918
      3314 7932
TIME...MOT...LOC 1943Z 224DEG 17KT 3334 7964

ZOUZIAS
Special weather statement, Jul 10, 4:02 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
402 PM EDT TUE JUL 10 2012

NCZ107>110-102100-
COASTAL BRUNSWICK-COASTAL NEW HANOVER-INLAND BRUNSWICK-INLAND NEW
HANOVER-
402 PM EDT TUE JUL 10 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS BRUNSWICK AND NEW HANOVER
COUNTIES THROUGH 500 PM EDT...

AT 402 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
BOLIVIA...OR ABOUT 14 MILES EAST OF SHALLOTTE...MOVING EAST AT 10
MPH.

SOME LOCATIONS IMPACTED INCLUDE WILMINGTON...BISHOP...BOILING SPRING
LAKES...MILL CREEK...SILVER LAKE...TOWN CREEK...WINNABOW...
BELVILLE...BOLIVIA AND KURE BEACH.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3394 7792 3392 7793 3398 7827 3415 7825
      3427 7788
TIME...MOT...LOC 2002Z 276DEG 8KT 3406 7815

15

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 2:20 PM EDTSpecial Weather StatementILMNew Hanover55 min
Jul 10, 3:27 PM EDTSpecial Weather StatementILMPender63 min
Jul 10, 4:02 PM EDTSpecial Weather StatementILMBrunswick58 min
Jul 10, 5:53 PM EDTSevere Thunderstorm WarningILMRobeson43 min
Jul 10, 7:23 PM EDTSevere Thunderstorm WarningILMBladen, Robeson52 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.